Alert archive / Colorado / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jun 27, 2022, 4:47 PM MDT for Custer County, Fremont County, Saguache County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2022, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 27, 2022, 6:51 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Custer County, CO, Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -443 J/kg
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WGUS55 KPUB 272247
FFWPUB
COC027-043-109-280200-
/O.NEW.KPUB.FF.W.0005.220627T2247Z-220628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
447 PM MDT Mon Jun 27 2022
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
The Hayden Pass Burn Scar in...
Southwestern Fremont County in central Colorado...
Northeastern Saguache County in central Colorado...
Northwestern Custer County in southeastern Colorado...
* Until 800 PM MDT.
* At 447 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Hayden Pass Burn Scar. The expected rainfall
rate is 1 to 2 inches in 1 hour. Additional rainfall amounts up to
1 inch are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Hayden Pass
Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
* Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Hayden Pass Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3830 10585 3837 10579 3829 10565 3822 10575
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Moore4 follow-up statements
894
WGUS75 KPUB 272256
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
456 PM MDT Mon Jun 27 2022
COC027-043-109-280200-
/O.CON.KPUB.FF.W.0005.000000T0000Z-220628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-Fremont CO-Saguache CO-
456 PM MDT Mon Jun 27 2022
...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT,
NORTHEASTERN SAGUACHE AND NORTHWESTERN CUSTER COUNTIES...
At 456 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Hayden Pass Burn Scar. Up to 1 inch of rain has
fallen. The expected rainfall rate is 1.5 to 2.5 inches in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Hayden Pass Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Hayden Pass Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3830 10585 3837 10579 3829 10565 3822 10575
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
Moore800
WGUS75 KPUB 272319
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
519 PM MDT Mon Jun 27 2022
COC027-043-109-280200-
/O.CON.KPUB.FF.W.0005.000000T0000Z-220628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-Fremont CO-Saguache CO-
519 PM MDT Mon Jun 27 2022
...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT,
NORTHEASTERN SAGUACHE AND NORTHWESTERN CUSTER COUNTIES...
At 519 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Hayden Pass Burn Scar. Up to 1.5 inches of rain has
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts up to 1/2 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Hayden Pass Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Hayden Pass Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3830 10585 3837 10579 3829 10565 3822 10575
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Moore812
WGUS75 KPUB 280012
FFSPUB
Flash Flood Statement
National Weather Service Pueblo CO
612 PM MDT Mon Jun 27 2022
COC027-043-109-280200-
/O.CON.KPUB.FF.W.0005.000000T0000Z-220628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-Fremont CO-Saguache CO-
612 PM MDT Mon Jun 27 2022
...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING FOR SOUTHWESTERN FREMONT,
NORTHEASTERN SAGUACHE AND NORTHWESTERN CUSTER COUNTIES...
At 612 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Hayden Pass Burn Scar. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 inches in 1 hour.
Additional rainfall amounts up to 1/2 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the warning area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation
and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding in and around the Hayden Pass Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Hayden Pass Burn Scar.
Some locations that will experience flash flooding include...
Hayden Pass Burn Scar.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road and Big Cottonwood Creek along
County Road 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Hayden Pass Burn Scar. Severe debris flows can also
be anticipated across roads. Roads and driveways may be washed away
in places. If you encounter flood waters...climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3830 10585 3837 10579 3829 10565 3822 10575
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR
$$
Moore451 WGUS75 KPUB 280051 FFSPUB Flash Flood Statement National Weather Service Pueblo CO 651 PM MDT Mon Jun 27 2022 COC027-043-109-280101- /O.CAN.KPUB.FF.W.0005.000000T0000Z-220628T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Custer CO-Fremont CO-Saguache CO- 651 PM MDT Mon Jun 27 2022 ...FLASH FLOOD WARNING FOR THE HAYDEN PASS BURN SCAR IS CANCELLED FOR SOUTHWESTERN FREMONT, NORTHEASTERN SAGUACHE AND NORTHWESTERN CUSTER COUNTIES... Flood waters have receded. The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3830 10585 3837 10579 3829 10565 3822 10575 $$ Moore
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:05 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 27, 3:05 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 305 PM MDT Mon Jun 27 2022 .SHORT TERM...(This evening through Tuesday) Issued at 254 PM MDT Mon Jun 27 2022 Key messages: 1) Isolated showers and thunderstorms are expected tomorrow afternoon, which poses a low risk for flash flooding over the Chalk Cliffs and the burn scars. Currently: Showers have moved out the region over the eastern plains, but showers and thunderstorms have developed over mountains and parts of the mountain valleys. Environmentally, clearing over the mountain and mountain valleys has allowed for an increase in instability, with values near 1000 J/kg across the I-25 corridor and west. 0-6km bulk shear values are around 30 to 35 kts over the El Paso County, in response to low level winds from the east-southeast and upper level wind from the Northwest. One note is that the winds are notably stronger than model's depiction of what was supposed to happen today, meaning that there is more mass transport heading towards the Pikes Peak Region. This leads me to believe there is a bit better of a chance for thunderstorm development later this afternoon and into this evening. Tonight and Tomorrow: Scattered showers and thunderstorms are expected over the mountains, mountain valleys, and the northern I-25 corridor this evening. With thunderstorms developing in an environment with around 1000 J/kg of CAPE, there is a chance for flash flooding over the Chalk Cliffs and the Decker and Hayden Pass burn scar. Like mentioned before there is the possibility for a stronger storm over the northern I-25 corridor in El Paso County, since the environment has around 1000 J/kg of CAPE and 0-6km bulk shear values of around 30 to 35 kts. All storms should dissipate by around midnight tonight. Thunderstorm coverage will become more isolated than scattered tomorrow afternoon, but as with previous day before tomorrow, there is a low end chance for burn scar flash flooding and flash flooding over the Chalk Cliffs. Environmentally, CAPE values greater than 500 J/kg are expected over the majority of the region, however the limiting factor will be any large scale ascent to initiate thunderstorms. We will return to the warm temperatures tomorrow, with high temperatures in the low to mid 90s across the plains and the upper 70s to low 80s over the mountain valleys. .LONG TERM...(Tuesday night through Monday) Issued at 254 PM MDT Mon Jun 27 2022 Key messages: 1) Isolated PM thunderstorms are going to be possible over the mountains, with a very slight chance over the adjacent plains/I-25 corridor on Wednesday. 2) Better chance of widely scattered PM thunderstorms over the mountains and an increasing chance over the plains on Thursday. Most areas will see a chance of PM storms from Friday through Monday. 3) Temperatures will be very warm Wednesday through Thursday, followed by a slight cooling trend on Friday through Saturday after passage of a cool front Thursday afternoon. Temperatures will rebound again Sunday through Monday. Detailed discussion: Tuesday night through Wednesday... Any remaining isolated showers and/or thunderstorms over the mountains will continue to diminish during the evening hours on Tuesday. The HRRR is showing only a few discrete cells being over the San Juans until around 7 PM and then a weak cell a little later in evening around 10 PM over the northern Sawatch Range. The NAM 4km Nest is similar in showing a few cells still over the central mountains and Rampart Range, and one discrete cell over the southern Sangre de Cristo Mountains, which all weaken by 9 PM. Skies will continue to clear and winds will become light across all of the CWA with temperatures dropping down into the mid 50s to low 60s over the plains, and the upper 30s to around 50 for high country. The ridge will begin to flatten and troughing upstream will allow for the mid and upper level winds to become a little more southwesterly at the 700mb level and westerly at the 500mb level. The monsoonal moisture plume does tend to be shifted back to the west a bit more than the models have been displaying in previous days. Mid level flow will become primarily out of the northwest, although with moisture an instability lacking, most of the thunderstorms that do form from orographic lifting will remain over the mountains. With mid level flow being relatively weak, there is the possibility that some thunderstorms that develop over burn scar areas could become stationary and bring about the possibility of flash flooding, although the risk of this is low. Instability will be even less over the plains, and therefore any thunderstorms that do move off the mountains and over the adjacent plains will likely be short lived. Temperatures will warm back to the seasonal average or even slightly above for locations on the plains and southerly flow at the surface increases. downsloping southwesterly winds will result in very warm temperatures over the plains and valleys, near 100 degrees for some locations in the lower Arkansas River Valley. Thursday through Friday... On Thursday, with even more of a west-northwesterly mid level wind flow as weak longwave troughing to the north sends a minor 500mb perturbation over the region. This will also send a cool front through the area during the afternoon on Thursday, although timing is not completely certain at this point as models vary. If the front moves through a little sooner than what the ensembles reflect at this time (of around 3 PM over the northern portions of the CWA and 5 PM over southern portions), then this could keep max temperatures from getting to be quite as warm as what is currently displayed on the plains and also allow for some potentially stronger to severe thunderstorm development along the boundary. Otherwise, max temperatures will be very warm with the downsloping southwesterly winds ahead of the trough, heating up the valleys and the plains at or slightly above the seasonal average. On Friday, as the monsoonal moisture plume remains in place and there is persistent northwesterly flow in the mid to upper levels, thunderstorms will become widely scattered to numerous during the afternoon and then move over the plains later in the evening. Potential flash flooding with ample moisture available will be possible, especially over burn scar areas. Behind the frontal passage on Thursday afternoon, cooler air advection will result in a cooling trend on Friday through Saturday, where high temperatures will be anywhere from 5 to 10 degrees below the seasonal average. Saturday through Monday... Ensembles and deterministic models have varied slightly but remain fairly consistent with the longwave trough propagating to the northeast and then ridging occuring behind it over the Great Basin on Saturday that will move over the region on Sunday and Monday with a negatively tilted axis. There will also be a decaying upper level low over California and the remnants of a tropical system that will be absorbed into the ridge and enhance the mid level monsoonal moisture plume. This will allow for further destabilization in the mid levels, allowing for an uptick in thunderstorm development later in the afternoon and evening over most areas for all three days. With the 700-500mb level winds remaining out of the west-northwest, this will help to push off any convection over the mountains into the plains by later in the evening. Numerous thunderstorms could result in flash flooding, especially over burn scar areas. Temperatures will be the coolest on Saturday, then begin to warm back up by Sunday through Monday as the ridge moves over and southerly to southwesterly surface winds increase over the CWA. -Stewey && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 254 PM MDT Mon Jun 27 2022 All TAF stations, KALS, KCOS and KPUB, will have VFR conditions through the end of the forecast period. Winds will be mostly light at all TAF stations, but will have brief gusty periods due to outflow winds during showers and thunderstorms. Cigs could lower at any of the TAF stations during thunderstorm activity, but the prevailing condition is expected to be VFR. Overnight at KPUB, according to model soundings, there will be a period of ground saturation, but conditions are not looking favorable for radiational fog formation. - RISER && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RISER/SKELLY LONG TERM...STEWARD AVIATION...RISER/SKELLY
Hazardous weather outlook, Jun 27, 11:49 AM MDT, 4 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Mon Jun 27 2022 COZ058>089-093>099-281800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Mon Jun 27 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected to develop over mainly the mountains and mountain valleys this afternoon into this evening. If those showers develop over a burn scar or the chalk cliffs, flash flooding will be possible. A few storms may move east into the Interstate 25 corridor, especially across El Paso and Pueblo Counties. While the risk of severe weather is low at this time, a few stronger storms capable of producing wind gusts to around 50 mph and hail to the size of pennies are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered higher based afternoon thunderstorms will remain possible into the middle of the work week, with the best coverage of storms expected over the higher terrain. More widespread showers and thunderstorms will return for later in the work week and into the 4th of July Holiday weekend, with an expected resurgence of available moisture across the Rockies. This will again lead to an increased threat of flash flooding, especially over area burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. SKELLY/23
In the hours before
Local storm report, Jun 27, 12:47 PM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT MON JUN 27 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 5 NNE SPANISH PEAKS 37.45N 104.92W
06/27/2022 M0.68 INCH HUERFANO CO TRAINED SPOTTER
0.68 INCHES OF MODERATE TO HEAVY RAIN
OVERNIGHT. 1.00 REPORTED ON 6/26 FOR A STORM
TOTAL OF 1.68 INCHES.
&&Special weather statement, Jun 27, 2:50 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
250 PM MDT Mon Jun 27 2022
COZ060-065-069-272115-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
250 PM MDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of north central
Saguache County through 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bonanza, or 15 miles southwest of Decker Burn Scar, moving southeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Villa Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3825 10624 3834 10612 3825 10592 3807 10614
TIME...MOT...LOC 2048Z 314DEG 9KT 3824 10612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MOORESpecial weather statement, Jun 27, 3:28 PM MDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
328 PM MDT Mon Jun 27 2022
COZ081-083-272200-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
328 PM MDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northeastern Fremont
and southeastern Teller Counties through 400 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 18 miles southwest of Colorado Springs, moving southeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Fremont and southeastern Teller Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3873 10526 3881 10513 3872 10497 3858 10515
TIME...MOT...LOC 2128Z 319DEG 8KT 3872 10514
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MOORESpecial weather statement, Jun 27, 4:27 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
427 PM MDT Mon Jun 27 2022
COZ069-070-072-073-272300-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
427 PM MDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of northeastern Alamosa
and southeastern Saguache Counties through 500 PM MDT...
At 427 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crestone Peak, or 27 miles south of Hayden Pass Burn Scar, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Alamosa and southeastern Saguache Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3795 10577 3800 10565 3783 10549 3775 10568
TIME...MOT...LOC 2227Z 335DEG 17KT 3791 10566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MOORESpecial weather statement, Jun 27, 4:38 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
438 PM MDT Mon Jun 27 2022
COZ072-073-077-272315-
Western/Central Fremont County Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
438 PM MDT Mon Jun 27 2022
...A strong thunderstorm will impact portions of southwestern
Fremont, northwestern Custer and northeastern Saguache Counties
through 515 PM MDT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coaldale, or near Hayden Pass Burn Scar, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Coaldale around 445 PM MDT.
Other locations in the path of this storm include Hayden Pass Burn
Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3839 10592 3845 10580 3831 10564 3821 10581
TIME...MOT...LOC 2238Z 323DEG 11KT 3835 10583
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOOREThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:50 PM MDT | Special Weather Statement | PUB | Saguache | 25 min |
| Jun 27, 3:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jun 27, 3:42 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 33 min |
| Jun 27, 4:27 PM MDT | Special Weather Statement | PUB | Custer | 33 min |
| Jun 27, 4:38 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jun 27, 4:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jun 27, 5:12 PM MDT | Special Weather Statement | PUB | Alamosa | 33 min |
| Jun 27, 5:16 PM MDT | Special Weather Statement | PUB | Fremont | 29 min |
| Jun 27, 5:34 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jun 27, 5:55 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
Nearby
Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.